Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Continuos bleeding post depo shot - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User :   I got my first deop shot on 1/21/10 and i was suppose to get my second one on 4/19-4/29th but decided not to because i didnt like the side effect. i have been trying to conceive for the past month and a half, its now 6/11 and still no luck. towards the end of april i started spotting then it stopped for a bit then I started bleeding and i thought it was my period but i havent stopped bleeding ( some days worse than others) for the past month. my husband would really like to have a baby, is there anything i can do to get this depo shot out of my system cause i heard it can take anywhere from a couple months to a couple years, we sould like to have a baby soon. and is there anyway to stop the bleeding? please help, i regret this shot more thananything.
Doctor :   hi
Doctor :   Dr. XXXXXXXX here. let me read what you have typed
Doctor :   first you need to test the hormone levels to see if they are still high.
User :   by going to get a blood draw?
Doctor :   and also go ahead with work-up for infertility to rule out any further possible underlying causes
Doctor :   yes by doing blood tests
User :   you mean the hormone levels from the shot
User :   the nurse that gavve me the shot said this was normal for the shot and i can bleed up to six months
Doctor :   yes
User :   which she didnt tell me before i got it
User :   ok is there anything else
Doctor :   ok. since the shot was given in Jan, the probability of the hormones to be in the system is less.
User :   thats what i was told but she said it can remain in your system for a lot longer than that
User :   depending on the woman
Doctor :   so now what I would recommend is to get a thorough work-up done
Doctor :   which would show if teh shot is still having its effects or not
User :   ok
Doctor :   and also if there are any other problems associated which is not letting you concieve
User :   well i have been preg twice one child and one abortion
User :   dont know if that could affect it or not
User :   so didnt have a problem befor this
Doctor :   if everything is found to be normal with you, then tests would be required for your husband
User :   is there anything else i should be doing or just that
Doctor :   as of now first we need to find the cause for you not able to conceive, once confirmed, treatment should be initiated to correct it
User :   ok well thank you doc
User :   thats the only question i had
Doctor :   have you followed what I have said?
User :   yes
Doctor :   is there anything else I can help you with?
User :   just heard so many horror stories from this stupid shot
User :   no sir thank you
Doctor :   thanks for consulting me. Bye for now
User :   bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor